Alert archive / Maine / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jul 12, 2010, 3:45 PM EDT for Oxford County, Maine. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2010, 3:45 PM EDT (19:45 UTC)
- Expired
- Jul 12, 2010, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Oxford County, ME
The radar
The Portland,ME radar (KGYX), 74 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612 WGUS51 KGYX 121945 FFWGYX MEC017-122245- /O.NEW.KGYX.FF.W.0002.100712T1945Z-100712T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAY ME 345 PM EDT MON JUL 12 2010 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL OXFORD COUNTY IN WESTERN MAINE... * UNTIL 645 PM EDT * AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILTON AND HANOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 EDIT AMOUNT 3 INCHES ARE POSSIBLE IN THE WARNED AREA. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4444 7091 4451 7067 4443 7062 4436 7087 $$ SH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:24 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 12, 3:24 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
324 PM EDT MON JUL 12 2010
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A WEAK SURFACE
TROUGH WILL DISSIPATE THIS EVENING. MORE SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ON TUESDAY AS A WEAK DISTURBANCE
APPROACHES FROM THE GREAT LAKES. LOW PRESSURE WILL DEVELOP OVER
CAPE COD WEDNESDAY MORNING AND MOVE THROUGH THE GULF OF
MAINE...BRINGING WIDESPREAD RAIN TO MAINE AND NEW HAMPSHIRE. HIGH
PRESSURE WILL BUILD OVER THE REGION THURSDAY AND FRIDAY. A WEAK
FRONTAL BOUNDARY IS EXPECTED TO MOVE THROUGH THE AREA FRIDAY
NIGHT...WITH HIGH PRESSURE RETURNING FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
SCATTERED CONVECTION ASSOCIATED WITH A WEAK TROUGH AND DAYTIME
HEATING SHOULD DISSIPATE QUICKLY THIS EVENING. A FEW STORMS WILL
CONTINUE TO PRODUCE BRIEF HEAVY RAINS...GUSTY WINDS...AND SMALL
HAIL THROUGH EARLY EVENING.
VISIBLE IMAGERY SHOWED AN AREA OF STRATUS AND FOG ALONG THE
SOUTHWEST MAINE COAST AND SEACOAST NEW HAMPSHIRE. EXPECT THIS AREA
TO EXPAND AND SPREAD GRADUALLY INLAND OVERNIGHT. ACROSS THE
REMAINDER OF THE AREA SHOULD SEE ADDITIONAL FOG AND STRATUS FORM
OVERNIGHT.
I INITIALIZED WITH A MET/MAV MIN TEMPERATURE BLEND THEN ADJUSTED
VALUES UP A BIT FROM THERE.
&&
.SHORT TERM /TUESDAY/...
LOW CLOUDS AND FOG SHOULD BURN OFF BY MID MORNING...BUT COULD
LINGER A BIT IN LONGER IN AREAS EAST OF PORTLAND. WE SHOULD SEE
ANOTHER DAY SIMILAR TO TODAY...BUT WITH A BIT MORE CONVECTIVE
COVERAGE AS A DISTURBANCE APPROACHES FROM THE WEST DURING THE DAY.
A INITIALIZED WITH A BLEND OF MET/MAV MAX TEMPS THEN ADJUSTED VALUES
UP SEVERAL DEGREES OVER INTERIOR SECTIONS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
LOW PRESSURE WILL DEVELOP OVER CAPE COD DURING THE EARLY HOURS ON
WEDNESDAY AND THEN TRACK THROUGH THE GULF OF MAINE DURING THE DAY.
THE CURRENT TRACK OF THIS STORM WILL BRING PRECIPITATION TO MOST
OF THE AREA...WITH THE HEAVIEST AMOUNTS ALONG THE IMMEDIATE COAST.
MODELS HAVE STRUGGLED WITH BOTH THE TIMING AND TRACK OF THIS STORM
SO THE SITUATION MAY CHANGE OVER THE NEXT FEW DAYS.
HIGH PRESSURE BUILDS OVER THE REGION FOR THURSDAY AND FRIDAY. A
FAST MOVING COLD FRONT LOOKS TO CROSS THE REGION FRIDAY NIGHT
BRINGING SOME SHOWERS AND THUNDERSTORMS TO THE AREA BEFORE HIGH
PRESSURE RETURNS FOR SATURDAY AND SUNDAY.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 23Z TUESDAY/...VFR THRU DUSK WITH SCT MVFR IN
SHOWERS AND THUNDERSTORMS...THEN WIDESPREAD MVFR IN FOG AND LOW
CLOUDS WITH LOCAL IFR...IMPROVING TO VFR DURING THE DAY TUESDAY
WITH AREAS OF MVFR IN SHOWERS AND THUNDERSTORMS.
LONG TERM...EXPECT IFR/LIFR CIGS VSBYS WEDNESDAY MORNING IN FOG
AND RAIN AS LOW PRESSURE TRACKS THROUGH THE GULF OF MAINE. VFR
CONDITIONS RETURN FOR THURSDAY AND FRIDAY. A FAST MOVING COLD
FRONT WILL MOVE THROUGH THE REGION FRIDAY NIGHT...BRINGING ANOTHER
CHANCE FOR IFR CONDITIONS.
&&
.MARINE...
SHORT TERM /THROUGH TUESDAY/...MARGINAL SWELL LINGERS AND HAVE
EXTENDED THE SCA OUTSIDE THE BAYS FOR SEAS TIL LATE EVENING.
SCAT SHOWERS AND THUNDERSTORMS EARLY S OF KPWM WITH MORE
WIDESPREAD SHOWERS AND THUNDERSTORMS TUESDAY. AREAS OF LOW VSBY IN
FOG LIKELY THROUGH THE PERIOD.
LONG TERM...LOW PRESSURE WILL MOVE THROUGH THE GULF OF MAINE ON
WEDNESDAY. AS IT STANDS RIGHT NOW...BOTH SEAS AND WINDS LOOK
MARGINAL FOR SCA CRITERIA.
&&
.TIDES/COASTAL FLOODING...
A SERIES OF HIGH ASTRONOMICAL TIDES WILL BE OCCURRING OVER THE
NEXT SEVERAL DAYS. THE PREDICTED HIGH TIDE FOR PORTLAND AT 1218 AM
TUESDAY IS 11.4 FT...TIDAL FLOOD STAGE IS 12.0 FT. WITH A LACK OF
MUCH WIND AND WAVE ACTION NEAR THE COASTLINE DON'T EXPECT ANY
PROBLEMS EVEN THOUGH LAST NIGHTS HIGH TIDE WAS AROUND 0.5 FT
ABOVE PREDICTED.
THE HIGH TIDE AT 1218 AM TUESDAY SHOULD COME IN JUST SHY OF THE
12 FT BENCHMARK. A LIGHT ONSHORE WIND AND A 2 OR 3 FT SWELL...COULD
PRODUCE SOME MINOR SPLASHOVER WITHIN AN HOUR EITHER SIDE OF THE
HIGH TIDE TONIGHT.
PORTLAND EARLY MORNING HIGH TIDES AT OR ABOVE 11.0 FT WILL OCCUR
THROUGH THURSDAY.
11.4 FT AT 110 AM EDT WEDNESDAY.
11.2 FT AT 203 AM EDT THURSDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM EDT THIS
EVENING FOR ANZ150-152-154.
&&
ES/APHazardous weather outlook, Jul 12, 10:07 AM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1007 AM EDT MON JUL 12 2010 MEZ007>009-012>014-018>028-NHZ001>010-013-014-131415- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1007 AM EDT MON JUL 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT SLOW-MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS THIS AFTERNOON AND EVENING. THE HEAVY RAIN COULD PRODUCE PONDING OF WATER AND LOCALIZED DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF HIGH ASTRONOMICAL TIDES WILL BE OCCURRING OVER THE NEXT SEVERAL DAYS. THE PREDICTED HIGH TIDE FOR PORTLAND AT 1218 AM TUESDAY IS 11.4 FT...TIDAL FLOOD STAGE IS 12.0 FT. WITH A LACK OF MUCH WIND AND WAVE ACTION NEAR THE COASTLINE DON'T EXPECT ANY PROBLEMS EVEN THOUGH LAST NIGHTS HIGH TIDE WAS AROUND 0.5 FT ABOVE PREDICTED. THE HIGH TIDE AT 1218 AM TUESDAY SHOULD COME IN JUST SHY OF THE 12 FT BENCHMARK. A LIGHT ONSHORE WIND AND A 2 OR 3 FT SWELL...COULD PRODUCE SOME MINOR SPLASHOVER WITHIN AN HOUR EITHER SIDE OF THE HIGH TIDE TONIGHT. PORTLAND EARLY MORNING HIGH TIDES AT OR ABOVE 11.0 FT WILL OCCUR THROUGH THURSDAY. 11.4 FT AT 110 AM EDT WEDNESDAY. 11.2 FT AT 203 AM EDT THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AS WELL AS STRONG WINDS OR HAIL. THE PUBLIC CAN REPORT SEVERE WEATHER BY CALLING TOLL FREE...1-877-633-6772... OR BY EMAIL AT GYX.SKYWARN@NOAA.GOV . ANZ150>154-131415- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1007 AM EDT MON JUL 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ES
In the hours before
Local storm report, Jul 12, 2:55 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
255 PM EDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG NEWTON 42.87N 71.03W
07/12/2010 ROCKINGHAM NH LAW ENFORCEMENT
ONE TREE AND SEVERAL BRANCHES DOWN ON POWER LINES.
&&
EVENT NUMBER GYX1000083
SHLocal storm report, Jul 12, 3:02 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
302 PM EDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL NEWTON 42.87N 71.03W
07/12/2010 E1.00 INCH ROCKINGHAM NH PUBLIC
&&
EVENT NUMBER GYX1000084
JFBLocal storm report, Jul 12, 3:03 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
303 PM EDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG 2 SE LEE 43.10N 70.98W
07/12/2010 STRAFFORD NH AMATEUR RADIO
WIRES DOWN ACROSS ROADWAY AT NORTH RIVER ROAD AND ROUTE
155.
&&
EVENT NUMBER GYX1000085
POHLSpecial weather statement, Jul 12, 3:20 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 320 PM EDT MON JUL 12 2010 MEZ008-009-122000- CENTRAL SOMERSET-NORTHERN FRANKLIN- 320 PM EDT MON JUL 12 2010 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 400 PM EDT... AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF STRATTON...OR ABOUT 10 MILES NORTHEAST OF RANGELEY...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STRATTON THROUGH 400 PM EDT. HEAVY RAINFALL CAN BE EXPECTED...WITH LOCAL PONDING IN STREETS AND LOW-LYING AREAS. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4524 7041 4510 7028 4505 7051 4509 7056 SH
Local storm report, Jul 12, 3:21 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
321 PM EDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL SALEM 42.79N 71.20W
07/12/2010 E1.00 INCH ROCKINGHAM NH PUBLIC
&&
EVENT NUMBER GYX1000086
JFBLocal storm report, Jul 12, 3:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
325 PM EDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND GST EXETER 42.98N 70.95W
07/12/2010 E70 MPH ROCKINGHAM NH PUBLIC
&&
EVENT NUMBER GYX1000087
JFBThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:02 PM EDT | Special Weather Statement | GYX | Oxford | 43 min |
| Jul 12, 1:06 PM EDT | Special Weather Statement | GYX | Franklin | 39 min |
| Jul 12, 1:53 PM EDT | Special Weather Statement | GYX | Franklin | 52 min |
| Jul 12, 2:12 PM EDT | Special Weather Statement | GYX | Oxford | 48 min |
| Jul 12, 2:18 PM EDT | Special Marine Warning | GYX | 57 min | |
| Jul 12, 2:35 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 40 min |
| Jul 12, 3:07 PM EDT | Severe Thunderstorm Warning | GYX | York | 43 min |
| Jul 12, 3:20 PM EDT | Special Weather Statement | GYX | Franklin | 40 min |
| Jul 12, 3:48 PM EDT | Flash Flood Warning | GYX | Oxford | 3 hr |
| Jul 12, 3:49 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 56 min |
| Jul 12, 4:06 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 54 min |
| Jul 12, 4:48 PM EDT | Special Weather Statement | GYX | Oxford | 27 min |
| Jul 12, 5:17 PM EDT | Special Weather Statement | GYX | Somerset | 43 min |
Nearby
Flash Flood Warnings in Maine, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.